Alert archive / New Jersey / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at May 27, 2001, 7:07 PM EDT for Mercer County, Middlesex County, New Jersey. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 7:07 PM EDT (23:07 UTC)
- Expired
- May 27, 2001, 7:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Mercer County, NJ, Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 48 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:10 PM EDT | Hail 1.5 | Dutch Neck, NJ | |
| May 27, 7:15 PM EDT | Thunderstorm Wind 50 E | Monmouth Jct, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPHI 272307 SVRPHI NJC021-023-272330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 707 PM EDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MERCER COUNTY IN CENTRAL NEW JERSEY. SOUTHWESTERN MIDDLESEX COUNTY IN NORTHERN NEW JERSEY. * UNTIL 730 PM EDT. * AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... 10 MILES SOUTHWEST OF DAYTON...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH BRUNSWICK... JAMESBURG... EAST BRUNSWICK... DAYTON... CLEAmRBROOK PARK... LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. $$ LAT...LON 4035 7464 4023 7464 4035 7434 4049 7442 EBERWINE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:54 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 27, 3:54 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EDT SUN MAY 27 2001 JUST ABOUT AS ADVERTISED...MARINE LAYER LEFT MOST OF AREA WITH BATCH OF RN THAT COVERED AREA YDA INTO ERLY TDA. H5 CLSD LO IS MOVG TWD THE NE AND WL MOV SLOWLY ACRS NY STA. MDLS INDICATE THAT THIS FEATURE WL WEAKEN AS IT DOES SO. MEANWHILE...S/W TROF THAT BROUGHT SOME SVR WX TO MDWEST YDA IS NOW IN OUR NECK OF THE WOODS. S/S HELPED TEMPS TO WARM THIS AFTN MOST AREAS AND PREVIOUS RN HAS HELPED ADD DWPTS TO AREA THUS MAKING AREA PRIME FOR TRW DVLPMNT AND SVR TRW STILL A GD PSBLTY. THIS FEATURE MOVS ON TNGT AND A BREAK SETS IN AS UP LO MOVS ACRS NY STA ON MON. MDLS HINT THAT ALL MSTR SWEPT OUT AND THUS WUD XPCT NOTHING ON THE HOLIDAY. HOWEVER...WL CONT A CHC FOR LT DAY AND ERLY NGT TIME RW/TRW. MON NGT. AFTER THAT MDLS SUGGEST THAT MAIN H5 UP LO PULLS INTO CANADA WITH A WEAKER EXTENSION TRYING TO DROP DOWN TWD NY STA. HAVE OPTED TO LEAVE PRECIP OUT OF FCST TUE ALL ZNS...THO THIS SYS CUD TRIGGER SOMETHING UP ACRS NRN ZNS. AFTER THAT FAIR WX THRU MIDWK UNTIL NXT SYS ARND FRI BRNGS CHC PRECIP. ON THE MARINE...NOTHING UP. WWA 297 AND 298 CONT FOR CWA--EXPIRATION TIME 7PM. .PHI...NONE. JWH
In the hours before
Special weather statement, May 27, 1:10 PM EDT, 5 hours 57 minutes before
PAZ054-055-060>062-067>071-280115- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 110 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF CENTRAL AND EASTERN PENNSYLVANIA. THE EASTERN PENNSYLVANIA COUNTIES IN THE WATCH AREA INCLUDE... CARBON...MONTGOMERY...BERKS...CHESTER...PHILADELPHIA...DELAWARE... NORTHAMPTON...BUCKS...LEHIGH...AND MONROE. SKIES ACROSS THE REGION HAVE BECOME PARTLY TO MOSTLY SUNNY AND THE ATMOSPHERE UNSTABLE. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE TO THE NORTHEAST AT 30 TO 35 MPH. AT 115 PM...A LINE OF SHOWERS AND THUNDERSTORMS WAS LOCATED OVER THE CENTRAL PART OF PENNSYLVANIA. HOWEVER...ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP FARTHER EAST DURING THE AFTERNOON AND EVENING. SKYWARN SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH MAY CONTAIN DAMAGING WIND IN EXCESS OF 58 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADDITIONAL STATEMENTS WILL BE ISSUED AND WARNINGS MAY BE NEEDED OVER THE NEXT SEVERAL HOURS. FOR THE LATEST INFORMATION PLEASE TUNE TO THE NOAA WEATHER RADIO...OR THE NWS MT. HOLLY WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI EBERWINE
Special weather statement, May 27, 1:38 PM EDT, 5 hours 29 minutes before
DEZ001-002-MDZ008-012-015-019-020-NJZ016>018-021-280145- SPECIAL WEATHER STATEMENT- SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 138 PM EDT SUN MAY 27 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF THE MIDDLE ATLANTIC STATES. THE COUNTIES IN THE SEVERE THUNDERSTORM WATCH INCLUDE... IN NEW JERSEY... SALEM...CUMBERLAND...GLOUCESTER...AND CAMDEN AND INCLUDING THE WATERS OF THE UPPER DELAWARE BAY AND RIVER. IN DELAWARE... NEW CASTLE...AND KENT AND INCLUDING THE WATERS OF THE DELAWARE BAY. IN MARYLAND... CECIL...QUEEN ANNES...CAROLINE...KENT...AND TALBOT AND INCLUDING THE WATERS OF THE CHESAPEAKE BAY. SKIES ACROSS THE REGION HAVE BECOME PARTLY TO MOSTLY SUNNY AND THE ATMOSPHERE UNSTABLE. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE TO THE NORTHEAST AT 30 TO 35 MPH. AT 145 PM...THUNDERSTORMS ARE INTENSIFYING OVER NORTHERN VIRGINIA AND WESTERN MARYLAND. THESE STORMS WILL BE MOVING EAST INTO AN INCREASINGLY UNSTABLE AIR MASS OVER THE NEXT SEVERAL HOURS. SKYWARN SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH MAY CONTAIN DAMAGING WIND IN EXCESS OF 58 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. ADDITIONAL STATEMENTS WILL BE ISSUED AND WARNINGS MAY BE NEEDED OVER THE NEXT SEVERAL HOURS. FOR THE LATEST INFORMATION PLEASE TUNE TO THE NOAA WEATHER RADIO...OR THE NWS MT. HOLLY WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI EBERWINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:29 PM EDT | Severe Thunderstorm Warning | PHI | Warren | 46 min |
| May 27, 7:57 PM EDT | Tornado Warning | PHI | Monmouth | 33 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.